3 days in Vienna

Itinerary 3 days in Vienna

The itinerary 3 days in Vienna is suitable for people, who plan to visit the city for the first time. It is for three days and covers the main landmarks. Before using the itinerary click here to see how to adjust it to suit your trip.

3 days in Vienna itinerary map

Day 1
Start point – 09:00 AM
Start point of the first day of the itinerary 3 days in Vienna – metro station “Stephansplatz” – 09:00 AM.

Stephansdom (St. Stephen’s Cathedral)
Visit the cathedral – 1 hour – from 09:00 AM to 10:00 AM.

Coffee time from 10:00 AM to 11:00 AM
After seeing the cathedral you should definitely try café L.Heiner.

How to get to the café?
From Stephansplatz turn on Schulerstraße and walk 50m. On the first block on the left side turn left on Strobelgasse and walk 40m. On the first block on the left side turn left on Wollzeile. Walk 50m till you reach the café on the right side. After visiting the café go back to Stephansplatz to continue with the itinerary 3 days in Vienna.

Walk to Pestsäule (Plague Column) – 230m.
From Stephansplatz (standing on the side of the metro station facing the cathedral) turn right and walk 70m. On the first block on the right side turn right on Graben. Walk 160m till you see the column on the right side.

Pestsäule (Plague Column)
See the column – 15min – from 11:30 AM to 11:45 AM.

Walk to Peterskirche (St. Peter’s Church) – 90m.
Continue to walk on Graben – 50m. On the first block on the right side turn right on Jungferngasse. Walk 40m till you see the cathedral in front of you.

Peterskirche (St. Peter’s Church)
Visit the church– 1 hour – from 12:00 PM to 01:00 PM.

Lunch from 01:00 PM to 03:00 PM
On the first day of the itinerary 3 days in Vienna you can try: “Hopferl”, “Goesser Bierklinik” or “Ofenloch”.

How to get to the Hopferl?
Go back to Graben and turn right. Walk 70m and on the first block on the right side turn right on Tuchlauben. Walk 20m and on the first block on the left side turn left on Naglergasse. Walk 130m till you see the restaurant on the left side. After the lunch go back to Tuchlauben and turn right. Then go on Kohlmarkt to continue with the itinerary 3 days in Vienna.

How to get to the Goesser Bierklinik?
Go round Peterskirche and turn left on Milchgasse. Walk 45m and then continue on Steindlgasse. Walk 55m till you see the restaurant on the right side. After the lunch go back to Tuchlauben and turn right. Then go on Kohlmarkt to continue with the itinerary 3 days in Vienna.

How to get to the Ofenloch?
Go round Peterskirche and turn left on Milchgasse. Walk 45m and then continue on Steindlgasse. Walk 80 and on the first block on the right side turn right on Kurrentgasse. Walk 40m till you see the restaurant on the right side. After the lunch go back to Tuchlauben and turn right. Then go on Kohlmarkt to continue with the itinerary 3 days in Vienna.

Walk to Hofburg (Imperial Palace) – 300m.
Go back to Graben and turn right. Walk 70m and on the first block on the left side turn left on Kohlmarkt. Walk 190m till you see the palace in front of you.

Hofburg (Imperial Palace)
See the building – 30 min – from 03:30 PM to 04:00 PM.

Schatzkammer (Imperial Treasury)
Visit the museum – 1 hour – from 04:00 PM to 05:00 PM.

Walk to Wiener Staatsoper (Vienna State Opera) – 500m.
From Hofburg turn right on Reitschulgasse. Walk 120m, pass by Josefsplatz on the right side and continue straight ahead on Augustinerstraße. Walk 220m and on the first block on the right side turn right on Operngasse. You will see the opera on the left side after few steps.

Wiener Staatsoper (Vienna State Opera)
See the building only from outside.

Walk to Burggarten – 370m.
Pass by Vienna State Opera and on the second block on the right side turn right on Opernring. Walk 290m till you see the garden on the right side.

Burggarten
Visit Burggarten and Mozart Statue – 30min – from 05:30 PM to 06:00 PM.

Walk to Natural History Museum and Kunsthistorisches Museum – 200m.
From the garden turn right on Burgring and walk 200m till you see the both museums on the left side.

Natural History Museum and Kunsthistorisches Museum
See the buildings only from outside.

Walk to Parliament- 290m.
Continue straight ahead on Burgring 260m. On the first block on the right side turn right on Doktor-Karl-Renner-Ring. Walk 90m till you see the Parliament on the left side.

Parliament
See the building only from outside.

Walk to Rathaus (New City Hall) – 280m.
Continue straight ahead on Doktor-Karl-Renner-Ring 90m. Then continue on Universitätsring 180m till you see the Rathaus on the left side. Cross the park for a closer look.

Rathaus (New City Hall)
See the building only from outside.

Dinner from 07:30 PM
On the first day of the itinerary 3 days in Vienna you can try: “Centimeter”, “Zum Leupold” or “Vestibul”.

How to get to the Centimeter?
From Rathaus turn left (towards the Parliament). Walk 100m on Rathausplatz and on the second block on the right side turn right on Stadiongasse. Walk 150m and on the fourth block on the right side turn right on Lenaugasse. Walk 150m till you see the restaurant on the left side.

How to get to the Zum Leupold?
Cross the park again and go back to Universitätsring. Turn left on Universitätsring and walk 250m. On the second block on the right side turn right Schreyvogelgasse. Cross the square and continue on Mölker Bastei. Walk 90m till you see the restaurant on the right side.

How to get to the Vestibul?
Cross the park again and go back to Universitätsring. The restaurant is located in the building of Burgtheater.

The first day of the itinerary 3 days in Vienna ends with the dinner.

Day 2
Start point – 09:00 AM
Start point of the second day of the itinerary 3 days in Vienna  – metro station “Karlsplatz” – 09:00 AM.

Take the underground
Take metro line U4 (Direction Hütteldorf): from station Karlsplatz to Schönbrunn – 6 stops.

Walk to Schloss Schönbrunn (Schönbrunn Palace) – 600m.
From the metro station go on Grünbergstraße and walk 100m. On the first block on the right side turn right on Schönbrunner Schloßstraße and walk 500m till you see the palace on the left side.

Schloss Schönbrunn (Schönbrunn Palace)
The second day of the itinerary 3 days in Vienna is all about Schloss Schönbrunn. Visit the palace, gardens, Zoo and Gloriette – 8 hours – from 10:00 AM to 06:00 PM.

Experience the best of Vienna, including the Schönbrunn Palace, on a 3.5-hour city highlights coach tour. Find out more here.

Lunch from 01:00 PM to 03:00 PM
On the second day of the itinerary 3 days in Vienna you can take a break and have lunch in the Zoo.

Walk to metro station Schönbrunn – 600m.
From the palace turn right on Schönbrunner Schloßstraße and walk 500m. On the first block on the left side turn left on Grünbergstraße. Walk 100m till you see the metro station.

Take the underground
Take metro line U4 (direction Heiligenstadt): from Schönbrunn to Karlsplatz – 6 stops, then change to metro line U1(direction Leopoldau): from Karlsplatz to Schwedenplatz – 2 stops.

Dinner from 07:00 PM
On the second day of the itinerary 3 days in Vienna you can try: “Hinterholz Bar-Restaurant”, “Griechenbeisel” or “Beim Czaak”.

How to get to the Hinterholz Bar-Restaurant?
From the metro station continue 90m on Schwedenplatz towards Rotenturmstraße. On the first block on the left side turn left on Rotenturmstraße. Walk 200m till you see the restaurant on the left side.

How to get to the Griechenbeisel?
From the metro station continue 70m on Schwedenplatz towards Laurenzerberg. On the first block on the right side turn right on Laurenzerberg. Walk 110m and on the second block on the right side turn right on Fleischmarkt. Walk 60m till you see the restaurant on the right side.

How to get to the Beim Czaak?
From the metro station continue 70m on Schwedenplatz towards Laurenzerberg. On the first block on the right side turn right on Laurenzerberg. Walk 110m and on the first block on the left side turn left on Fleischmarkt. Walk 80m and on the first block on the right side turn right on Postgasse. Walk 30m and then continue on Schönlaterngasse till you see the restaurant on the right side.

The second day of the itinerary 3 days in Vienna ends with the dinner.

Day 3
Start point – 09:00 AM
Start point of the third day of the itinerary 3 days in Vienna  – metro station “Karlsplatz” – 09:00 AM.

Walk to Karlskirche (St. Charles’s Church) – 370m.
From the metro station go on Karlsplatz and walk towards the park. Cross the park (or walk along it) till you see the church at the end of the park.

Karlskirche (St. Charles’s Church)
Visit the church – 1 hour – from 09:30 AM to 10:30 AM.

Walk to Hochstrahlbrunnen – 300m.
Go round the church and turn left on Kreuzherrengasse. Walk 40m and on the first block on the right side turn right on Hoyosgasse. Walk 50m and on the first block on the left side turn left on Gußhausstraße. Walk 190m till you see the square and the fountain in front of you.

Hochstrahlbrunnen
See the fountain – 30 min – from 10:30 AM to 11:00 AM.

Walk to Belvedere Schloss (Belvedere Palace) – 360m.
From the square turn right on Rennweg and walk 300m. On the first block on the right side turn right and walk towards the entrance of the palace.

Belvedere Schloss (Belvedere Palace)
Visit the palace – 1:30 hour – 11:30 AM to 01:00 PM.

Lunch from 01:00 PM to 03:00 PM
On the third day of the itinerary 3 days in Vienna you can try: “Salm Bräu”, “Gastwirtschaft Herlitschka” or “Bierreither Gastwirtschaft”.

How to get to the Salm Bräu?
From the exit of the palace turn right on Rennweg. Walk 60m till you see the restaurant on the right side. After the lunch go back to Rennweg  to continue with the itinerary 3 days in Vienna.

How to get to the Gastwirtschaft Herlitschka?
From the exit of the palace turn left on Rennweg. Walk 220m and on the third block on the right side turn right on Traungasse. Walk 230m till you see the restaurant on the left side. After the lunch go Rennweg  to continue with the itinerary 3 days in Vienna.

How to get to the Bierreither Gastwirtschaft?
From the exit of the palace turn left on Rennweg. Walk 220m and then pass by Schwarzenbergplatz. Walk 330m straight ahead till you see the restaurant on the right side. After the lunch go to Lothringerstraße  to continue with the itinerary 3 days in Vienna.

Walk to Karlsplatz metro station – 1 km.
From the exit of the palace turn left on Rennweg. Walk 220m and then pass by Schwarzenbergplatz. Walk 100m straight ahead and on the first block on the left side turn left on Lothringerstraße. Walk 480m straight ahead till you reach Karlsplatz metro station.

Coffee time from 03:30 PM to 04:30 PM
On the third day of the itinerary 3 days in Vienna you should definitely try Café Museum.

How to get to the café?
From the metro station go on Friedrichstraße and walk 120m. On the first block on the right side turn right on Operngasse. Walk 50m till you see the café on the right side. After visiting the café go back to Karlsplatz metro station  to continue with the itinerary 3 days in Vienna.

Take the underground
Take metro line U1 (Direction Leopoldau): from station Karlsplatz to Praterstern Bf  – 4 stops.

Vienna Prater and Wiener Riesenrad (Viennese giant wheel)
Visit the Prater – 2 hours – from 05:00 PM to 07:00 PM.

Combine a visit to Schonbrunn Zoo with a ride on the world-famous Giant Ferris Wheel and save some money from the combo ticket.Find out more here.

Take the underground
Go back to metro station Praterstern Bf. Take metro line U1 (Direction Reumannplatz): from station Praterstern Bf  to Stephansplatz – 3 stops.

Dinner from 07:30 PM
On the third day of the itinerary 3 days in Vienna you can try: “Purstner”, “3 Hacken Magazin” or “Zum Bettelstudent”.

How to get to the Purstner?
From the metro station go round the cathedral and go on Schulerstraße. Walk 250m and on the fourth block on the right side turn right on Riemergasse. Walk 90m till you see the restaurant on the right side.

How to get to the 3 Hacken Magazin?
From the metro station go round the cathedral and go on Schulerstraße. Walk 250m and on the fourth block on the right side turn right on Riemergasse. Walk 120m till you see the restaurant on the right side.

How to get to the Zum Bettelstudent?
From the metro go on Kärntner Straße. Walk 340m and on the fourth block on the left side turn left on Johannesgasse. Walk 310m till you see the restaurant on the right side (it is exactly at the corner on Johannesgasse and Schellinggasse).

The third day of the itinerary 3 days in Vienna ends with the dinner.

Share on FacebookTweet about this on TwitterPin on PinterestShare on Google+Share on LinkedIn

Leave a Reply

Your email address will not be published. Required fields are marked *